MAUDE Adverse Event Report: BECKMAN COULTER, INC. UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER, INC. UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN DXH 900 HEMATOLOGY SYSTEM WITH FLOOR STAND
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported discrepancies in the white blood cell (wbc) counts and nucleated red blood cell (nrbc) percentages in a newborn's test results on their dxh 900 hematology instrument (part number c1147, serial number (b)(6)).Erroneous results were reported outside the laboratory, and there was a reported impact to patient treatment.Because of the inaccurate values of the white blood cells (wbc), a pediatric patient was prescribed antibiotics that were not required.There was no report of an adverse impact due to the unnecessary medication.The customer stated that the instrument reported 148.8×10³/l wbc and 114.6 nrbcs/100 wbcs.However, the manual (reference) count showed a wbc of 70×10³/l and 164 nrbcs/100 wbcs.Samples and system flags were reviewed, and the instrument was found to display an "mcv interference wbc" flag.It was discussed with the customer that this flag indicates possible interference and advises review of the results.
 
Additional Manufacturer Narrative
The beckman (bec) customer technical specialist (cts) stated that quality control (qc) results for the instrument were within range and no instrument malfunction was identified.Onsite service was not scheduled for this event.After further communication with the customer, a new rule was created in the dxh 900 instrument to facilitate the operator's review of the wbc count when nrbcs are present.The rule is named "nrbc wbc estimate" and was created on (b)(6) 2025.This is the correct rule to use and is actively being used by the customer.Bec internal identifier - (b)(4).

Brand Name
UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER, INC.
250 s kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER, INC.
11800 sw 147th ave.
miami FL 33196
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
9524916938
MDR Report Key23319366
Report Number1061932-2025-00032
Device Sequence Number4838627
Product Code GKZ
UDI-Device Identifier15099590701574
UDI-Public(01)15099590701574(11)220926
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTN DXH 900 HEMATOLOGY SYSTEM WITH FLOOR STAND
Device Catalogue NumberC11478
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Initial Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown